Iodine Side Effects

by Henrik
(Denmark, Europe)

Hi, I have Hashimotos and my Iodine levels are very low.

I tried Lugols 1 drop a day and it just makes me feel really terrible. I do feel an increase in energy though. But 2 hours after I take it, it feels like I'm breaking mentally.

I feel very weak and sad, and also paronoid. What is going on?

I read Dr. Brownsteins book, and it says nothing about feeling bad. My test shows: 38 L ug/L 100-1100 ug/L (150-300 optimal)I do take 200mcg of selenium everyday.. Please help.


You need to read a book by Jamie Bowthorpe, author of "Stop the Thyroid Madness" which can be found in this site's Store.

She lists the following symptoms for low iodine/Hashimoto's Thyroiditis: anxiety, emotional swings, inabiity to concentrate, foggy thinking, confusion, fatigue, poor stamina, and depression, to name a few.

You may also be experiencing adrenal fatigue. There is information for this on this site also.

I suggest you think about taking Iodoral, a pill form of iodine, which may be easier for your body to tolerate.

Also, think about a body detoxification program. There are several pages on this site that explains different detox products available.

I suggest you look at Full Body Detox

Let me know if any of this helps you.

Comments for Iodine Side Effects

Click here to add your own comments

Iodine detox
by: Henrik

So I have startet on lodoral and it seems that my body can tolorate it. I startet on 6.5 mg and gradely increased my dosage by half a pill a week. But when i reach 50 mg a day I dont feel very good.

So my question is: Will 12.5 mg iodine a day be enough to detoxify my bromine? My bromine levels were 12.9 so there could be a problem there.

Do I need to take 50 mg iodine even if it makes me feel bad?



I believe you increased the Iodoral too fast. You should increase in monthly increments, not weekly.

Back off. Your body is detoxing too fast. That is why you feel ill.

Be more gently with yourself.

You need time. It took time for your body to become toxic and it will take time for it to clear itself.

Low Iodine
by: Henrik

Thank you for your answer.

My low iodine levels comes from reading the book by Dr. Kharrazian. He says that Iodine is like gasoline on fire.

I ordered a Bromine test from Hakala Labs to see how much toxins I have in my body.

I also ordered Iodoral 12.5 mg to see if that works better for me.

I will update soon.


I have Dr. Kharrazian's book also. I prefer to take the approach used by Dr. David Brownstein.

There is conflicting information out there, but only you can decide what works best for you.

Let me know how you do with the Iodoral.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.